Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#346592] of Jeffrey T Wong

Papers Published

  1. Wong, J; Lindstrom, M; Bertozzi, AL, Fast equilibration dynamics of viscous particle-laden flow in an inclined channel, Journal of Fluid Mechanics, vol. 879 (November, 2019), pp. 28-53 [doi]
    (last updated on 2021/05/12)

    Abstract:
    A viscous suspension of negatively buoyant particles released into a wide, open channel on an incline will stratify in the normal direction as it flows. We model the early dynamics of this stratification under the effects of sedimentation and shear-induced migration. Prior work focuses on the behaviour after equilibration where the bulk suspension either separates into two distinct fronts (settled) or forms a single, particle-laden front (ridged), depending on whether the initial concentration of particles exceeds a critical threshold. From past experiments, it is also clear that this equilibration time scale grows considerably near the critical concentration. This paper models the approach to equilibrium. We present a theory of the dramatic growth in this equilibration time when the mixture concentration is near the critical value, where the balance between settling and shear-induced resuspension reverses.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320